Asymptotic behavior of solutions of the stationary Navier-Stokes equations in an exterior domain

Ching Lung Lin, Gunther Uhlmann, Jenn Nan Wang

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

In this paper we are interested in the asymptotic behavior of an incompressible fluid around a bounded obstacle. The problem is described by the stationary Navier-Stokes equations in an exterior domain in ℝn with n ≥ 2. We will show that under some assumptions, any nontrivial velocity field obeys a minimal decaying rate exp(-Ct2 log t) at infinity. Our proof is based on appropriate Carleman estimates.

Original languageEnglish
Pages (from-to)2093-2106
Number of pages14
JournalIndiana University Mathematics Journal
Volume60
Issue number6
DOIs
Publication statusPublished - 2011 Dec 1

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this